Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 193, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2012, 7:59 PM EDT for 8 counties in Kentucky. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 27, 2012, 8:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:10 PM EDT | TSTM WND DMG | Salt Lick, KY | TREES DOWN IN SALT LICK. |
| Jul 27, 8:18 PM EDT | TSTM WND DMG | 6 N Morehead, KY | TREES DOWN ON KENTUCKY 799 NORTH OF MOREHEAD. |
| Jul 27, 8:21 PM EDT | TSTM WND DMG | 9 Sw Olive Hill, KY | TREES DOWN ON US 60 NEAR ROWAN AND CARTER COUNTY LINE. |
| Jul 27, 8:23 PM EDT | TSTM WND DMG | Crix, KY | TREES DOWN ON DRY CREEK ROAD. |
| Jul 27, 8:30 PM EDT | TSTM WND DMG | 15 E Morehead, KY | LARGE TREEN DOWN ON HIGHWAY 504 NEAR GIMLET. |
| Jul 27, 8:30 PM EDT | TSTM WND DMG | 3 W Leisure, KY | TREES DOWN ON HIGHWAYS 519 AND 1002. |
| Jul 27, 8:35 PM EDT | TSTM WND DMG | 3 Nw West Liberty, KY | TOPS OF A PINE TREE AND SYCAMORE TREE WERE BROKEN OFF. |
| Jul 27, 8:35 PM EDT | TSTM WND DMG | Means, KY | ONE TREE DOWN ON HWY 460. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 7:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
779
WUUS53 KJKL 272359
SVRJKL
KYC011-063-069-165-173-175-205-237-280045-
/O.NEW.KJKL.SV.W.0193.120727T2359Z-120728T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
EAST CENTRAL MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 845 PM EDT
* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FOXPORT TO GRANGE CITY TO FLAT CREEK...AND MOVING SOUTHEAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FRENCHBURG...BOURBON FURNACE...RINGOS MILLS...PEELED
OAK...PEASTICKS...PLUMMERS LANDING...PRESTON...CROOKS...MUSES
MILLS...OGGS STATION...MARSHALL...WALKERS CROSSING...POLKSVILLE...
OLYMPIA...MOORE'S FERRY...SHARKEY...HOPE...RAMEY AND OLYMPIA
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3839 8345 3839 8340 3832 8333 3823 8330
3820 8326 3820 8323 3824 8322 3827 8317
3824 8313 3823 8309 3821 8307 3792 8327
3774 8353 3801 8384 3841 8350
TIME...MOT...LOC 2359Z 319DEG 43KT 3842 8353 3822 8366
3807 8383
WIND...HAIL 60MPH <.50IN
$$
ABE3 follow-up statements
753
WWUS53 KJKL 280018
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
818 PM EDT FRI JUL 27 2012
KYC011-063-069-165-173-175-205-237-280045-
/O.CON.KJKL.SV.W.0193.000000T0000Z-120728T0045Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
ELLIOTT KY-FLEMING KY-
818 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLEMING...WESTERN ELLIOTT...SOUTHEASTERN BATH...NORTH CENTRAL
WOLFE...ROWAN...NORTHWESTERN MORGAN...EAST CENTRAL MONTGOMERY AND
MENIFEE COUNTIES UNTIL 845 PM EDT...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TRIPLETT TO FARMERS TO CLAY LICK...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...CORNWELL...ROTHWELL...YALE...HALDEMAN...CHRISTY...
ZILPO...RATLITT...CRIX...FAGAN...LICK FORK...BANGOR...PELFREY...
TABOR...SCRANTON...VALE...BIG WOODS...PARAGON...ELLIOTTVILLE AND
CRANEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3839 8345 3839 8340 3832 8333 3823 8330
3820 8326 3820 8323 3824 8322 3827 8317
3824 8313 3823 8309 3821 8307 3792 8327
3774 8353 3801 8384 3841 8350
TIME...MOT...LOC 0018Z 319DEG 43KT 3828 8332 3807 8350
3796 8371
WIND...HAIL 60MPH <.50IN
$$
JACOBSON003
WWUS53 KJKL 280030
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT FRI JUL 27 2012
KYC011-063-069-165-173-175-205-237-280045-
/O.CON.KJKL.SV.W.0193.000000T0000Z-120728T0045Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
ELLIOTT KY-FLEMING KY-
830 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLEMING...WESTERN ELLIOTT...SOUTHEASTERN BATH...NORTH CENTRAL
WOLFE...ROWAN...NORTHWESTERN MORGAN...EAST CENTRAL MONTGOMERY AND
MENIFEE COUNTIES UNTIL 845 PM EDT...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ELLIOTTVILLE TO BIG WOODS TO HAYSTACK...MOVING SOUTHEAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
FANNIN VALLEY...ARNETT...RED RIVER GORGE...POMEROYTON...STOLL...
OMER...LYTTEN...TWENTYSIX...YOCUM...DEHART...EZEL...STARK...
WRIGLEY...VALERIA...WOODSBEND...HENRY...MAYTOWN...PEKIN...POMP AND
NEW CUMMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3838 8339 3832 8333 3823 8330 3820 8326
3820 8323 3824 8322 3827 8317 3824 8313
3823 8309 3821 8307 3792 8327 3774 8353
3801 8384 3803 8383
TIME...MOT...LOC 0031Z 319DEG 43KT 3818 8322 3797 8340
3784 8365
WIND...HAIL 60MPH <.50IN
$$
JACOBSON529
WWUS53 KJKL 280044
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT FRI JUL 27 2012
KYC011-063-069-165-173-175-205-237-280053-
/O.EXP.KJKL.SV.W.0193.000000T0000Z-120728T0045Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
ELLIOTT KY-FLEMING KY-
844 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLEMING...WESTERN
ELLIOTT...SOUTHEASTERN BATH...NORTH CENTRAL
WOLFE...ROWAN...NORTHWESTERN MORGAN...EAST CENTRAL MONTGOMERY AND
MENIFEE COUNTIES HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM.
LAT...LON 3838 8339 3832 8333 3823 8330 3820 8326
3820 8323 3824 8322 3827 8317 3824 8313
3823 8309 3821 8307 3792 8327 3774 8353
3801 8384 3803 8383
TIME...MOT...LOC 0043Z 319DEG 43KT 3807 8310 3786 8328
3773 8353
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:33 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 27, 7:33 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 733 PM EDT FRI JUL 27 2012 .UPDATE... ISSUED AT 734 PM EDT FRI JUL 27 2012 TSTMS MOVING INTO THE BLUEGRASS NOW AHEAD OF THE COLD FRONT WITH A HISTORY OF WINDS IN EXCESS OF 60 MPH. HAVE RAISED A SVR TSTM WATCH OVER NERN KY THRU 3 A.M. SATURDAY AND THE CURRENT FFA LOOKS GOOD. UPDATED PRODUCTS HAVE BEEN ISSUED. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 308 PM EDT FRI JUL 27 2012 HEAVIEST RAIN YESTERDAY AFFECTED THE FAR NORTHERN PART OF THE FORECAST AREA...WHERE LOCALLY CLOSE TO 3 INCHES FELL. AS A RESULT 1 HOUR FLASH FLOOD GUIDANCE IN THIS AREA HAS DROPPED TO NEAR 1 INCH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MAINLY AFFECT THE NORTH AGAIN THIS EVENING AND TONIGHT. GOES SOUNDER DATA SHOWS PRECIPITABLE WATER AROUND 1.5 INCHES...WHICH IS THE 75TH PERCENTILE FOR THIS TIME OF YEAR. THIS IS NOT AS HIGH AS THIS MORNING WHEN SOUNDER DATA SHOWED AROUND 2 INCHES BUT IT IS STILL OF CONCERN. THE NAM PW FORECAST SEEMS TO BE HANDLING THIS PRETTY WELL...AND STILL FEEL UP TO 2 INCHES OF RAIN COULD FALL WITHIN AN HOUR OR TWO. WILL CONTINUE WITH FLASH FLOOD WATCH FOR BATH...FLEMING...ROWAN AND ELLIOTT COUNTIES THROUGH 4 AM SATURDAY. OTHER CONCERN IS SEVERE WEATHER POTENTIAL. WHILE MID LEVEL DRYING HAS DECREASED THE OVERALL PRECIPITABLE WATER IT HAS ALSO INCREASED THE SEVERE THUNDERSTORM WIND GUST POTENTIAL. FAIRLY STRONG SHORT WAVE TROF APPARENT ON WATER VAPOR IMAGERY WILL SWING THROUGH THE GREAT LAKES AND OH VALLEY TONIGHT. THIS IN COMBINATION WITH SURFACE COLD FRONT IS ALREADY RESULTING IN THUNDERSTORM DEVELOPMENT IN CENTRAL INDIANA. WHILE MOST OF THIS CONVECTION WILL BE MOVING INTO OH...VISIBLE SATELLITE IS SHOWING BUILDING CU FROM SOUTHERN IL BACK INTO MO...AND EXPECT THUNDERSTORMS TO DEVELOP FURTHER TO THE SOUTH LATE THIS AFTERNOON AND EVENING. EARLY MORNING CONVECTION AND CLOUD HAS REDUCED DESTABILIZATION IN EASTERN KY SO FAR TODAY...BUT GOES SOUNDER DATA SHOWS DESTABILIZATION INCREASING ACROSS CENTRAL KY. AS WAS THE CASE YESTERDAY IT APPEARS THE WINDOW FOR SEVERE WEATHER WILL MAINLY BE LIMITED TO EVENING HOURS. MODEL CONSENSUS IS TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS IN OUR FAR SOUTHEAST FOR SATURDAY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 PM EDT FRI JUL 27 2012 THE PERIOD WILL BEGIN WITH AN UPPER LEVEL RIDGE RIDGE CENTERED OVER THE SOUTHERN PLAINS REGION WITH A SHORTWAVE TROUGH ALONG THE EASTERN SEABOARD. THE CENTER OF THE RIDGE WILL RETROGRADE A BIT TOWARD THE WEST BY MON INTO TUE AND GENERALLY REMAIN IN PLACE THROUGH THE END OF THE WEEK. THIS WILL LEAVE THE REGION IN GENERAL NW FLOW ALOFT BETWEEN THIS RIDGE AND THE MEAN TROUGHING ALONG THE EASTERN SEABOARD. THE ECMWF AND GFS AND GFS ENSEMBLE ARE IN GENERAL OVERALL AGREEMENT WITH THIS PATTERN...ALTHOUGH BY THE END OF THE PERIOD...THE 12GFS IS A BIT MORE AMPLIFIED OVERALL AND THE GFS ENSEMBLE MEAN HAS A LITTLE STRONGER WITH THE RIDGE. PERIODIC DISTURBANCES IN THE NW FLOW THAT AT TIMES MAY REINFORCE THE MEAN TROUGH NEAR THE EASTERN SEABOARD FROM TIME TO TIME. AT THE SFC...HIGH PRESSURE WILL DOMINATE TO BEGIN THE PERIOD WITH THE SFC RIDGE SHIFTING TO THE NORTH AND EAST OF THE AREA BY MON. THIS SCENARIO WILL LEAD TO THE THREAT OF GENERALLY DIURNAL CONVECTION. MCS NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE. CONFIDENCE IN TIMING OF THE THE GREATEST THREAT OF NOCTURNAL CONVECTION IS NOT THAT HIGH... ALTHOUGH SOME MODEL RUNS TO POINT TOWARD SOME OF THIS POSSIBLY OCCURRING ON MON NIGHT. ONE OF THE STRONGER SHORTWAVES IN THE NW FLOW SHOULD PUSH A COLD FRONT INTO THE OHIO VALLEY REGION AT MIDWEEK WHERE IT MAY STALL AND BECOME DIFFUSE LATE IN THE PERIOD. SLIGHT CHANCE TO CHANCE POPS WERE USED FOR MUCH OF THE PERIOD FROM MONDAY ON. AS FOR TEMPS...MAX TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD...WITH THE GREATEST DEPARTURE...SLIGHTLY ABOVE NORMAL...IN OVERNIGHT LOWS FROM TUE NIGHT ON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 734 PM EDT FRI JUL 27 2012 TSTMS ASSOCIATED WITH A COLD FRONT MOVING INTO NERN KY AT ISSUANCE WITH HISTORY OF DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS ARE EXPECTED TO MOVE SE OVER THE FIRST HALF OF THE NIGHT AND JKL STANDS THE BEST CHANCE OF SEEING IMPACTS FROM THESE...WITH TEMPO IFR POSSIBLE THROUGH 04Z. CURRENT THINKING IS THAT STORMS WILL DIMINISH BY THE TIME THEY WOULD REACH LOZ AND SME...AND WILL ADVERTISE VC GROUPS THERE THROUGH THE FIRST 6 HRS OF THE PERIOD. FOG WILL BE A CHALLENGE TONIGHT BUT WILL HEDGE THAT JKL WILL SEE A PERIOD OF IFR TOWARDS DAWN...IF NOT WORSE...GIVEN THE ANTICIPATED RAINS. WINDS MAY STAY UP ENOUGH OVERNIGHT TO KEEP THE REMAINING TAF SITES MIXED AND FREE OF ANY RESTRICTIONS FROM FOG UNLESS THEY SEE APPRECIABLE RAINS. THE FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE AREA AFTER 12Z WITH SOME LINGERING SHOWERS POSSIBLE OVER FAR SERN KY DURING THE MORNING. OTHERWISE...VFR SHOULD RETURN TO THE TERMINALS AFTER 18Z AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ044-051-052-104. && UPDATE...MB SHORT TERM...SBH LONG TERM....JP AVIATION...MB
Hazardous weather outlook, Jul 27, 7:33 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 733 PM EDT FRI JUL 27 2012 KYZ044-051-052-104-290245- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 733 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ050-058>060-106>109-111-119-290245- MONTGOMERY-ESTILL-POWELL-MENIFEE-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE- MARTIN- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... BEATTYVILLE...INEZ 733 PM EDT FRI JUL 27 2012 ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA BORDER ON SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ068-069-079-080-083>088-110-112>118-120-290245- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- HARLAN-FLOYD-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... PIKEVILLE 733 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FEW STORMS COULD BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA BORDER ON SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. SBH/MB
In the hours before
Local storm report, Jul 27, 5:34 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
534 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG LEVEE 37.97N 83.94W
07/26/2012 MONTGOMERY KY TRAINED SPOTTER
NUMEROUS TREES DOWN IN THE LEVEE COMMUNITY ALONG HWY 11
AND 646.
0738 PM TSTM WND DMG JEFFERSONVILLE 37.97N 83.83W
07/26/2012 MONTGOMERY KY TRAINED SPOTTER
LARGE TREE BLOWN DOWN ON A HIGH TENSION POWER LINE ALONG
HWY 460.
&&
ABESpecial weather statement, Jul 27, 7:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 744 PM EDT FRI JUL 27 2012 KYZ050-051-059-060-280015- MENIFEE-MONTGOMERY-POWELL-BATH- 744 PM EDT FRI JUL 27 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT FRIDAY EVENING... NORTHWESTERN MENIFEE... MONTGOMERY... NORTHWESTERN POWELL AND BATH. AT 744 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHARPSBURG... OR 13 MILES NORTH OF MOUNT STERLING...MOVING SOUTHEAST AT 45 MPH. RESIDENTS SHOULD EXPECT GUSTY WINDS UP TO 45 MPH IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:46 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 104 min |
| Jul 26, 11:58 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 3 hr |
| Jul 27, 12:15 AM EDT | Flash Flood Warning | JKL | Fleming, Rowan | 3 hr |
| Jul 27, 11:39 AM EDT | Flash Flood Watch | JKL | Bath, Elliott, Fleming, Rowan | 12 hr |
| Jul 27, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 52 min |
| Jul 27, 7:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.